That's funny , I can get the pretty hat too,
Can see me now sitting in the back getting chauffeured around.
The hubby might be more relaxed as I am sure I have brakes on my side in front as I use them ALOT , then add the grabbing the dash ( holy crap bar) as well as the AHH , lol
Glad I laying on bed think I just scared myself,
Well I started my second dose on Friday. Which wiped me out. But today I have woken and found myself very wobbly with a horrid headache. From what I understand Lyrica is like Zoloft in the way that it has a wean on period. I hated going on and off Zoloft. Thankfully haven't needed it in a long time.
Anyway normally I would perservere and get through the wind up period. Only problem is Mum is going away on Friday for a 10 day holiday. Which means I will be home alone and have to be able to drive. So I have called my doc to ask him what to do. My thought is to go back to the single dose until Mum returns.
FYI - Mum moved in with me four years ago after her second heart attack. She can't cope on her own anymore, and as the oldest the plan was she would move in with me. Means I am her support and her quality of life has increased ten fold since moving in. Plus it means we can help each other financially which means I can afford to get foxtel and the WWE Network and Mum can afford little holidays through the year. I also have a paranoid schizophrenic brother fo who I am support and I need to be able to drive to get into him if he calls, AND I have a sister whos a single Mum and has just started a 9 month course to get back into the work force and I am her babysitter so I have to be able to drive in there. She can't afford to pay anyone so it falls to me. Mum will be away, and my brother can't cope for more than hour with the kids.
Mango, I am sensitive to all drugs too and they make me very ill. When I first started on Lyrica, my specialist who knows my history with drugs, gave me a script for the 25mg and told me to go away and titrate the drug up to the level I was able to take comfortably. I started with one 25mg and did not go to 2 until about 6 weeks later. So I had one at night and no more Lyrica during the day.
Before going to 2 at night (adding up to only 50mg) I waited until all the side effects were gone. Then the same with 2. It took me another 5 to 6 weeks. At around the 4 month mark I got to 75mg at night and was getting approx a 40% reduction in neuropathic pain, which to me was brilliant and enough.
I went back to my specialist and he suggested I try taking some in the morning and see if I can get it up to 75mg in the morning too, which would be a total of 150mg in 24 hours. The initial and base dosage recommended by the drug company was 75mg at night and 75mg in the morning. So I started way lower than that.
So I did go to 75mg during the day over a few months and by the time I got to the 150mg I was quite ill. So I did not wait much longer after that and dropped the 75mg during the day off completely. Since then, I have only been taking 75mg at night and occasionally I drop it down to 50mg if I'm having a good week. Once I dropped the morning dose off, I was better again in less than a week. Felt good and back to enjoying the 40% reduction.
To be honest, the more Lyrica I took, the sicker I got and the higher my pain levels went.
You need to speak to your doctor and let them know that the side effects are too strong and that you need to reduce the dose until the side effects wear off. If you don't take Lyrica low and slow when you first go on it, many people end up stopping the drug altogether and they never get to see if there is any real benefit to taking Lyrica.
Lyrica is an effective drug, but it isn't for everyone. Many people just cannot tolerate it, so be prepared for the chance that you may be one of them. You will not find this out if you cannot start on a very low dose and titrate upwards at your own pace once the side effects have abated.
Give it a try, I cannot harm you and is probably far more beneficial. Doctors just prescribe what the drug companies tell them and for people with chemical sensitivities, it is often way too much to start with.
You need to get smart and start taking control over your pain condition and they way you are treated. Let Doctors know you will not just take any drug on their say so. They will have to explain this drug to you and give you some paperwork on the drug and its side effects, so you can read it. It's your body and your life, so you be careful what you stick in your mouth.
Drugs are a great help for people who suffer ongoing chronic pain. However, drugs should not be more than a quarter (my guesstimate) of the therapy used to deal with that pain. You need physical activity and exercise, plus the right kind of psychological and emotional support to assist. If you do these things, you will not need so much in the way of pain medication.
And anyone can exercise, even if you are stuck in a wheel chair. They have good exercises today that you can do just sitting down, that will assist with upper body pain. I know, I do it for my bad neck and shoulders, which is the cause of my migraine headaches. Plus I go to the gym twice a week to join an oldies class where they concentrate on movement exercises and these are for the elderly and those with serious chronic illnesses like heart disease. They are designed to keep sick people moving. And it works so well, believe me. I have not felt so well in years, since I started doing more exercises.
You have to do the right kind of exercises. You can't just do any sort, because you could injure yourself. So get some advice from a good physio or join a program like I have done.
Give it a try. Ask the doctor to lower your Lyrica intake and let you build it up slowly, but then you do some exercises in the appropriate manner to aid in your program to live each day with reduced pain. You might be surprised at the result.
I hope this helps a bit.
I wish the ring (this Chronic Pain) had never come to me. I wish none of this had happened. (Frodo Baggins)
So do all who live to see such times. But that is not for them to decide. All we have to decide, is what to do with the time that is given to us. (Gandalf the Grey)